Drs confuse me

I went the drs yesterday and he asked how i was on the meds im on, when i told him i felt low and still have anxiety when i get stressed, he asked, 'are you sure your taking your tablets?' haha wtf! Err noooo Dr im just hear to waste your time and get another prescription for the medication im not taking duh! I think i need my meds changing because i dont like being in a low mood all the time, and i do still get panic attacks and they're scary. The meds im on now have made me feel low, have paranoia and suicidal thoughts, although i would never in a million years do anything to hurt myself. I told the dr all this and he just said they should be working by now because i have been on them since October 9th. My sister told me she tried the ones im on and sent her mental so had to change to citalopram. Im on fluoxetine 20mg. Im thinking of going back to the dr that prescribed them to me and asking her opinion for a change in meds.

8 Replies

oldestnewest
  • oh i forgot to mention the forgetfulness and confusion too...........yesterday i was waiting by traffic lights and i thought i could go, but nearly went under the wheels of a car! I dont know whats up with me lately, i can only put it down to the tablets making me confused

  • Hi Liverpool Linny. You may be surprised to know that despite being one of the first port of calls for mental health most GP's have very limited training in and around the subject. If you are not happy then you should seek a second opinion, don't think about it just do it and put your mind at ease. Don't leave it until it is too late x

  • They definatley am not the rite tablets for you. I'm on them and I was taking them for a month and I had a wk then of feeling the lowest I ever had but then started feeling better. Even thou I still have bad days I don't have really bad anxiety attacks like I did, x

  • im going to see the dr on monday if i can get an app, the dr i saw yesterday was just the locum and not the one i saw who put me on the tablets in the first place. i did say to her a few weeks ago how i felt on them, she just told me to give the meds time, but you know if something isnt right and i should be feeling better, but im not really, i feel worse if im being honest.

  • Linny, hun, one dr - not my usual one - put me on fluoxetine (Prozac) years ago - my anxiety levels went into the stratosphere!!! :-O I put up with it for a week then stopped them. When I went back to my usual GP, she said she would NOT have put me on them, - for that very reason!!! They are designed to "buck you up" - which is fine if you're depressed, but if you're anxious as well, they CAN make you worse, and if you've been on them since beginning of October and still feel lousy, they are def not for you! And Hollow is right, most GPs have very limited training in psych illnesses - a few are interested, but a lot are not. Go back to your original dr, hun, and just tell her you've given them a good go and still feel cr@p, can you try something else! Good luck!

    Love

    Rose xxx

  • I will do hun, my anxiety got that bad when i started them i lost my job because of it. Initially i only went on them to stop the anxiety/panic attacks, it has subsided a bit but is still there also, they ave made me feel really low, which i dont think is all down to what has been going on in my life atm. Years ago i was on cipralex, which i felt good on, but the dr said tests have proved that they can cause sudden death and is linked to heart disease and wouldnt prescribe me them ones but would prescribe sertraline. I have been on them too in the past and they made me sweat a lot. I think il ask her to put me on citalopram and see what she says.

  • I would definately change from fluoxitine, I had recently been put on them (by another gp and they only made my anxiety attacks millionfold worse, just when I was starting to feel ok most days. I could have easily lost my job as I really struggled to make it to work everyday, which is an hours drive away but really proud of myself that I did it. When I went back to see my usual gp he said they are the worst tablets to give anyone that is suffering from anxiety attacks. I have since stopped taking them and after a week definately not as anxious. I am not going to stick to just the propanolol (beta blocker) which I was prescribed way back in October and I just take 10mg twice a day so it is only a low dose and hoping that in next few weeks I will be able to reduce them. Good luck with your gp but do stress about the fluoxitine as I had previously had a message on here from someone who said exactly the same.

  • should have said "I am now going to stick to propanolol"

You may also like...